I Heard That Having a Chemical Peel After Juvederm Can Cause the Area Injected to Turn Bluish. Is This True?

Doctor Answers (9)

Juvederm and Chemical Peels

+2

Juvederm should not turn blue from a chemical peel.  Juvederm can be blue or green if its placed too superficially and I would ask your doctor about this.  Its easy to correct with an injection of enzyme to dissolve the Juvederm. 


Paramus Dermatologist
5.0 out of 5 stars 4 reviews

Chemical peels and Juvederm

+2

Juvederm only looks blue if it is initially injected too superficially. A chemical peel will not affect the placement or color of Juvederm. 

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Chemical Peel and Juvederm

+1

Thank you for your question. This is not common, unless the Juvederm was placed very superficial, then there may be a transient appearance of the Juvederm, but this is not usually the case as Juvederm is typically placed under the dermis, below the level of the peel. Always seek the expertise of a board certified dermatologist or plastic surgeon who have the most training and experience in these types of cosmetic procedures and provide the safest and most effective results. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

You might also like...

No, this is not true

+1

Thank you for your question.  You are describing a Tyndall effect, which occurs when Juvederm is injected too superficially, it's a light scattering effect.

A chemical peel will not cause the area to turn blueish. 

Anthony Perkins, MD
Short Hills Plastic Surgeon
5.0 out of 5 stars 2 reviews

Juvederm and chemical peel

+1

You should wait about 2 weeks after having Juvederm before having a chemical peel to allow the filler to settle and any bruising to resolve.  A chemical peel will not cause the filler to turn blue.  If the filler is placed too superficially in the skin, the reflection of light gives it a blue appearance.  It can be dissolved with hyaluronidase.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

I Heard That Having a Chemical Peel After Juvederm Can Cause the Area Injected to Turn Bluish. Is This True?

+1

I have not seen this occur before. We routinely treat our dermal filler patients with chemical peels or laser resurfacing and have not had this problem. What you're describing sounds like the Tyndall effect where filler is placed too close to the skin surface and can take on a bluish appearance until it is reabsorbed. This is well known and fairly uncommon.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

Too superficial

+1

The reason Juvederm looks bluish is because it has been injected too superficially in the skin. The chemical peel has no effect on that one way or the other.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Juvederm and Chemical Peels

+1

Juvederm is a hyaluronic acid filler. Its coloring depends upon the depth it is injected into the skin. Injecting it too superficially can make it look bluish or whitish. Using a chemical peel - any kind - on top of a filled area will have no effect on the color of the Juvederm. Only its injected depth matters for the color variable.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Chemical peels can be done safely after restylane

+1

Having a chemical peel after a restylane treatment will not cause the area to turn bluish. The blue discoloration sometimes seen after restylane or juvederm injections may be due to a number of causes, the most common being bruising or from the product being placed too superficially in the skin.. 

If you have a bluish discoloration after injection you should call and consult with the doctor right away so they can evaluate and advise as to the underlying cause and best treatment. 

Doris Day, MD
New York Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.